Alert archive / North Dakota / Frost Advisories in 2012
Frost Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 11, 2012, 1:55 PM MDT for 24 counties in North Dakota. It took effect at May 12, 2012, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 1:55 PM MDT (19:55 UTC)
- In effect from
- May 12, 2012, 2:00 AM MDT
- Expired
- May 12, 2012, 6:34 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- -346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WWUS73 KBIS 111955 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT FRI MAY 11 2012 ...FROST EXPECTED OVERNIGHT WEST AND CENTRAL... .A FROST ADVISORY IS IN EFFECT FROM 3 AM CDT SATURDAY...FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. A LIGHT WIND AND MOSTLY CLEAR SKY WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT...OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH EARLY SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF WILLISTON...MINOT...WATFORD CITY...GARRISON...DICKINSON... BISMARCK...MANDAN...HETTINGER AND LINTON. NDZ001>004-009>012-017>022-031>035-040>047-050-120400- /O.NEW.KBIS.FR.Y.0005.120512T0800Z-120512T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 255 PM CDT FRI MAY 11 2012 /155 PM MDT FRI MAY 11 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY. * TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS SATURDAY. * IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ RK
4 follow-up statements
571 WWUS73 KBIS 111959 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT FRI MAY 11 2012 ...FROST EXPECTED OVERNIGHT WEST AND CENTRAL... .A FROST ADVISORY IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. A LIGHT WIND AND MOSTLY CLEAR SKY WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT...OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH EARLY SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF WILLISTON...MINOT...WATFORD CITY...GARRISON...DICKINSON... BISMARCK...MANDAN...HETTINGER AND LINTON. NDZ001>004-009>012-017>022-031>035-040>047-050-120400- /O.CON.KBIS.FR.Y.0005.120512T0800Z-120512T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 259 PM CDT FRI MAY 11 2012 /159 PM MDT FRI MAY 11 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... * TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS SATURDAY. * IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$
412 WWUS73 KBIS 120252 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 952 PM CDT FRI MAY 11 2012 ...FROST EXPECTED OVERNIGHT WEST AND CENTRAL... .A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH EARLY SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF WILLISTON...MINOT...WATFORD CITY...GARRISON...DICKINSON... BISMARCK...MANDAN...HETTINGER AND LINTON. NDZ001>004-009>012-017>022-031>035-040>047-050-121100- /O.CON.KBIS.FR.Y.0005.120512T0800Z-120512T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 952 PM CDT FRI MAY 11 2012 /852 PM MDT FRI MAY 11 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... * TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS SATURDAY. * IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ TM
232 WWUS73 KBIS 120826 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 326 AM CDT SAT MAY 12 2012 ...FROST EXPECTED THIS MORNING WEST AND CENTRAL... .A FROST ADVISORY REMAINS IN EFFECT THROUGH 8 AM CDT TODAY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. EARLY THIS SATURDAY MORNING MANY AREAS HAD ALREADY REPORTED TEMPERATURES IN THE LOW TO MID 30S. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH 8 AM CDT THIS SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF WILLISTON...MINOT...WATFORD CITY...GARRISON... DICKINSON...BISMARCK...MANDAN...HETTINGER AND LINTON. NDZ001>004-009>012-017>022-031>035-040>047-050-121300- /O.CON.KBIS.FR.Y.0005.000000T0000Z-120512T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 326 AM CDT SAT MAY 12 2012 /226 AM MDT SAT MAY 12 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS SATURDAY. * IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ JV
859 WWUS73 KBIS 121234 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 734 AM CDT SAT MAY 12 2012 ...FROST ENDING THIS MORNING... .THE FROST ADVISORY HAS BEEN CANCELLED. TEMPERATURES WILL WARM ABOVE FREEZING SHORTLY. NDZ001>004-009>012-017>022-031>035-040>047-050-121345- /O.CAN.KBIS.FR.Y.0005.000000T0000Z-120512T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 734 AM CDT SAT MAY 12 2012 /634 AM MDT SAT MAY 12 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. THE FROST ADVISORY HAS BEEN CANCELLED. $$ WAA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 11, 12:19 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 11, 12:19 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 119 PM CDT FRI MAY 11 2012 .DISCUSSION... MADE SOME ADJUSTMENTS TO MIDDAY TEMPERATURES AND AFTERNOON SKY COVER GRIDS WITH SOME FAIR WEATHER CUMULUS DEVELOPING ACROSS THE EAST AND NORTH. OTHERWISE...NO SIGNIFICANT CHANGES. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH A W/NW WIND GUSTING BETWEEN 20 AND 25 KTS THIS AFTERNOON THEN DIMINISHING UNDER 10 KTS THIS EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION...RK
Hazardous weather outlook, May 11, 3:09 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT FRI MAY 11 2012 NDZ001>005-009>011-017>021-031>035-040>046-120915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 409 AM CDT FRI MAY 11 2012 /309 AM MDT FRI MAY 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT AS TEMPERATURES DROP INTO THE LOW TO MID 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ012-013-022-023-025-036-037-047-048-050-051-120915- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 409 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Frost Advisories in North Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.